Not tolerating Lexapro

Discussion in 'The Watercooler' started by tired Cheryl, Oct 29, 2007.

  1. tired Cheryl

    tired Cheryl New Member

    Hi:

    I have read lots of archived posts re Lexapro but still feeling the need to "reach out" to you all.

    Finally saw a psychiatrist for myself last week who prescibed Lexapro 5 mgs at bedtime and Ativan 0.5mgs as needed until the Lexpro kicks in.

    Well, I have been so sick to my stomach on the Lexapro that I don't think I can take one more dose. I meant to call psychiatrist today but time got away from me and before I knew it, it was after 5pm. I will call her tomorrow but my stomach will just not let me take this stuff tonight.

    I have only been on the medication for six days and it is a low dose yet, from all that I have read I am scared to stop. Do you think I will have any side-effects from stopping? I know I am being paranoid but I want to know what you guys think.

    THANKS
    Cheryl
     
  2. susiestar

    susiestar Roll With It

    I think you probably will not have any trouble, if you do you will know. Just look up lexapro withdrawal and check the symptoms to watch out for.

    I am so sorry it is upsetting you so much. I did not find it helpful, or easy to take.

    Hugs,

    Susie
     
  3. smallworld

    smallworld Moderator

    Cheryl,

    I had the same stomach symptoms when I started Lexapro in August. My stomach really hurt, but after about two weeks, the symptoms went away. I stuck with Lexapro for another two months, but ultimately went off of it just a few weeeks ago. It was making my migraines worse and I was waking up at 3 am wide awake and not being able to go back to sleep. I weaned myself off and had very few withdrawal symptoms (I had gotten up to 10 mg). by the way, my headaches are gone and my sleeping has improved. So Lexapro is definitely not for everyone. I don't think you will have any ill effects after being on it just 6 days, but definitely check in with your doctor tomorrow.

    I'm now on Nortriptyline, a tricyclic AD that helps with migraines, sleep and IBS (which I also have). The only downside: weight gain. I'm trying to get ahead by exercising and eating right. Hard to do, however.

    Hope you get everything straightened out soon.
     
  4. tired Cheryl

    tired Cheryl New Member

    Oh, Geez. I get migraines too. Definately don't want them made any worse.

    I took Prozac years ago (for depression) with no problems but the psychiatrist says that lexpro better for anxiety which is mostly what I am dealing with now.

    Still the Lexapro is not worth it to me. I have enough other health issues...I don't want an aching belly on top of it all.

    THANKS for the input.
    Cheryl
     
  5. Abbey

    Abbey Spork Queen

    I felt horrible on Lexapro. I made the BAD choice to go off it cold turkey. I would definetely wean yourself. If you do some research online I think you'll find some good info...and talk to your doctor.

    Abbey
     
  6. Lothlorien

    Lothlorien Active Member Staff Member

    5mg is very low and you've only been on it for a week, so you shouldn't have a problem. I took it for a couple of months and when I started to go off, the only side effect from it that I experienced was vertigo, but when it happened, I took 1/2 tab and it went away. Did this until I went several days without getting vertigo. That was on 10mg and I had been taking it for several months. I don't think you should have a problem, but if you do, try taking half a tablet.
     
  7. Star*

    Star* call 911........call 911

    http://wiki.answers.com/Q/After_stopping_Lexapro_how_long_do_the_withdrawal_symptoms_last

    Lexapro made me ill - too ill to take and it also made my migraines worse. I weaned off of it.

    When I was on Zoloft - for the first 3 months it was great and then i got suicidal. difficult child did too.

    The last anti depressant I was on I went cold turkey due to having no medication insurance and not able to afford $100.00 prescription and I am fairly certain it's why I ended up in the hospital for 2 days.

    -Call your doctor now, and tell him that you are having side effects from Lexapro that you aren't willing to wait out. Ask for something else to be called in and go get it. If you have something to replace it, you may not have to try cold turkey or step down. It would be better not to shock your system.

    I went off of Zoloft without stepping down, that's why I thought I could go off Paxil CR without help. BIG HUGE DISASTROUS MISTAKE. If you take paxil do not EVER EVER try to go off it cold turkey. Paxil however was WONDERFUL - I loved how I felt when I took it. Unfortunately I know how I felt when I couldn't have it/afford it and I will never recommend it to anyone.

    Good luck. Sorry you're feeling poorly!
     
  8. stepmonster

    stepmonster New Member

    Hi,
    I was on lexapro (10 mg) and had great success with it, except the weight gain. I was on for almost a year and then weaned off.
    I did not have the stomach trouble. I have not heard about that. I do get migraines, but after much process of elimination I found out it was green peppers of all things!!!!
    Good luck, I hope you feel better soon.
    b
     
  9. Steely

    Steely Active Member

    Just a thought...........could it be the Ativan?
    Sometimes medications in the Ativan category can cause stomach issues. I would call the doctor just to see what his thoughts are about it, before you go off the Lexapro.
     
  10. tired Cheryl

    tired Cheryl New Member

    Found out that the AD that husband is taking is Lexapro. (He has been on so many over the years that I cannot keep track) He says that his stomach gave him problems for a week but then improved. He loves Lexapro.
    I was too sick to even look at those pills.
    Phoned p-doctor today and she agreed that the extreme stomach pain and nausea was not good. She is switching me to Prozac which I have tolerated well in the past.
    So far missed two doses of Lexapro and no ill effect. Won't start the Prozac until tomorrow as it causes insomnia in me.

    Thanks for the advice. I hope that Prozac helps my anxiety and leaves my stomach alone.

     
Loading...